Alert archive / Michigan / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 55, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this severe thunderstorm warning at Jun 8, 2008, 2:16 PM EDT for 13 counties in Michigan. It was in force for 74 min. 22 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 8, 2008, 2:16 PM EDT (18:16 UTC)
- Expired
- Jun 8, 2008, 3:30 PM EDT
- In force
- 74 min
- Issued by
- NWS Grand Rapids, MI
- Area
- Storm-based polygon
Counties Allegan County, MI, Barry County, MI, Clare County, MI, Gratiot County, MI, Ionia County, MI, Isabella County, MI, Kent County, MI, Mecosta County, MI, Montcalm County, MI, Muskegon County, MI, Newaygo County, MI, Osceola County, MI, Ottawa County, MI
The radar
The Grand Rapids radar (KGRR), 92 km from the middle of the area, began a volume at 18:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 2:21 PM EDT | TSTM WND DMG | 5 Ese Ravenna, MI | *** 1 FATAL *** TREE FELL ON WOMEN AS SHE WAS WALKING IN CHESTER TOWNSHIP. |
| Jun 8, 2:21 PM EDT | TSTM WND DMG | Holland, MI | WINDS BETWEEN 35 AND 40 MPH. SMALL LIMBS DOWN. |
| Jun 8, 2:21 PM EDT | TSTM WND GST 45 | 2 W Holland, MI | ESTIMATED AT HOLLAND STATE PARK. |
| Jun 8, 2:22 PM EDT | TORNADO | 3 Sse Stambaugh Corner, MI | SWATH OF TREES DOWN. 100 FEET WIDE |
| Jun 8, 2:23 PM EDT | TORNADO | 5 W Evart, MI | MANY HEALTHY TREES SNAPPED. EF1 DAMAGE |
| Jun 8, 2:23 PM EDT | TORNADO | 5 W Evart, MI | SEVERAL HEALTHY TREES SNAPPED |
| Jun 8, 2:24 PM EDT | TSTM WND GST 70 | 7 E Grant, MI | SPOTTER REPORTS MANY TREES ARE DOWN AROUND THE INTERSECTION OF PEACH AND 120TH. |
| Jun 8, 2:26 PM EDT | TORNADO | 2 Nw Evart, MI | SEVERAL LARGE ASPENS SNAPPED AND UPROOTED. ON 110TH AVE BETWEEN 7 AND 8 MILE ROADS EF0 |
| Jun 8, 2:26 PM EDT | TORNADO | 3 Wnw Evart, MI | LARGE SWATH OF COMPLETE BLOW DOWN. 1/2 MILE WIDE SUCTION VORTIES EVIDENT. EF1 |
| Jun 8, 2:27 PM EDT | TORNADO | 3 Nw Evart, MI | MANY TREES DOWN. EF1 DAMAGE |
| Jun 8, 2:29 PM EDT | TSTM WND GST 50 | Holland, MI | MEASURED IN DOWNTOWN HOLLAND. |
| Jun 8, 2:29 PM EDT | TORNADO | 3 Nnw Evart, MI | SIDING RIPPED OFF HOUSE. SHINGLE DAMAGE. 100TH AVE AND 9 MILE RD INTERSECTION EF0 |
| Jun 8, 2:33 PM EDT | TSTM WND GST 70 | 7 E Grant, MI | SPOTTER REPORTS MANY TREES ARE DOWN AROUND THE INTERSECTION OF PEACH AND 120TH. |
| Jun 8, 2:33 PM EDT | TORNADO | 5 Nne Evart, MI | MANY TREES DOWN IN THE AREA. SYLVAN ROAD BETWEEN 60TH AND 70TH AVE |
| Jun 8, 2:38 PM EDT | TORNADO | 5 Wsw Temple, MI | DOZEN HEALTHY OAK TREES DOWN. ON 10TH AVE NEAR TWIN LAKE EF1 |
| Jun 8, 2:45 PM EDT | TSTM WND GST 30 | Gowen, MI | NO DAMAGE INDICATED BY SPOTTER. |
| Jun 8, 2:45 PM EDT | TSTM WND GST 50 | 2 E Cedar Springs, MI | SPOTTER DID NOT NOTICE ANY DAMAGE. |
| Jun 8, 3:00 PM EDT | TSTM WND DMG | Clare, MI | ROOF SPLIT BY FALLING TREE. |
| Jun 8, 3:00 PM EDT | TSTM WND DMG | Stanton, MI | SOME SMALL LIMBS DOWN. |
| Jun 8, 3:01 PM EDT | TSTM WND DMG | 1 N Harrison, MI | TREE DOWN OF UNKNOWN SIZE. |
| Jun 8, 3:04 PM EDT | TSTM WND DMG | Mount Pleasant, MI | SMALL LIMBS DOWN ALL AROUND THE CITY. SPOTTER ALSO NOTED POWER OUTAGES WERE OCCURRING. |
| Jun 8, 3:26 PM EDT | TSTM WND DMG | 2 S Grattan, MI | 1 FT DIAMETER TREES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 13 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 8, 12:57 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 6.3 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 538 J/kg
- Mixed-layer CIN
- -257 J/kg
- Mixed-layer LCL
- 1230 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 205 m²/s²
- 0-3 km storm-relative helicity
- 219 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KGRR 081817
SVRGRR
MIC005-015-035-057-067-073-081-107-117-121-123-133-139-081930-
/O.NEW.KGRR.SV.W.0055.080608T1816Z-080608T1930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
216 PM EDT SUN JUN 8 2008
THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CLARE COUNTY IN CENTRAL MICHIGAN
NORTHWESTERN GRATIOT COUNTY IN CENTRAL MICHIGAN
ISABELLA COUNTY IN CENTRAL MICHIGAN
MECOSTA COUNTY IN CENTRAL MICHIGAN
MONTCALM COUNTY IN CENTRAL MICHIGAN
EASTERN OSCEOLA COUNTY IN CENTRAL MICHIGAN
IONIA COUNTY IN SOUTH CENTRAL MICHIGAN
EXTREME NORTHERN ALLEGAN COUNTY IN SOUTHWEST MICHIGAN
EXTREME NORTHERN BARRY COUNTY IN SOUTHWEST MICHIGAN
KENT COUNTY IN SOUTHWEST MICHIGAN
OTTAWA COUNTY IN SOUTHWEST MICHIGAN
SOUTHEASTERN MUSKEGON COUNTY IN WEST CENTRAL MICHIGAN
SOUTHEASTERN NEWAYGO COUNTY IN WEST CENTRAL MICHIGAN
* UNTIL 330 PM EDT
* AT 214 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS TO 70 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM MARION TO HOLLAND...AND MOVING
EAST AT 53 MPH.
* LOCATIONS WITHIN THE WARNED AREA INCLUDE...
COOPERSVILLE... BIG RAPIDS... EVART...
HOLLAND... SPARTA... HOWARD CITY...
HUDSONVILLE... MECOSTA... GRAND RAPIDS...
ROCKFORD... HARRISON... FARWELL...
CLARE... GREENVILLE... ROSEBUSH...
STANTON... LOWELL... MOUNT PLEASANT...
CONTINUOUS LIGHTING IS ALSO OCCURRING WITH THESE STORMS. LIGHTNING IS
ONE OF NATURES TOP KILLERS. SEEK SHELTER IN A STURDY STRUCTURE
QUICKLY...IF YOU CAN HEAR THUNDER THEN YOU ARE IN DANGER OF BEING
STRUCK.
LAT...LON 4418 8518 4418 8462 4416 8460 4390 8459
4382 8462 4382 8460 4348 8461 4277 8508
4273 8623 4283 8623
TIME...MOT...LOC 1816Z 275DEG 46KT 4409 8508 4280 8610
$$
MJS4 follow-up statements
000
WWUS53 KGRR 081845
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
245 PM EDT SUN JUN 8 2008
MIC121-123-081854-
/O.CAN.KGRR.SV.W.0055.000000T0000Z-080608T1930Z/
NEWAYGO MI-MUSKEGON MI-
245 PM EDT SUN JUN 8 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MUSKEGON AND
SOUTHEASTERN NEWAYGO COUNTIES HAS BEEN CANCELLED...
SEVERE WEATHER HAD MOVED OUT OF THE AREA. STAY TUNED FOR THE LATEST
WEATHER INFORMATION.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SUNDAY EVENING FOR SOUTHWESTERN MICHIGAN.
LAT...LON 4381 8522 4418 8518 4418 8462 4416 8460
4390 8459 4382 8462 4382 8460 4348 8461
4277 8508 4275 8593
TIME...MOT...LOC 1844Z 275DEG 46KT 4402 8490 4280 8573
$$
MIC005-015-035-057-067-073-081-107-117-133-139-081930-
/O.CON.KGRR.SV.W.0055.000000T0000Z-080608T1930Z/
OSCEOLA MI-CLARE MI-ISABELLA MI-MECOSTA MI-MONTCALM MI-GRATIOT MI-
KENT MI-IONIA MI-ALLEGAN MI-BARRY MI-OTTAWA MI-
245 PM EDT SUN JUN 8 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR SOUTHEASTERN OTTAWA...EXTREME NORTHERN BARRY...EXTREME
NORTHEASTERN ALLEGAN...IONIA...KENT...NORTHWESTERN GRATIOT...
MONTCALM...EASTERN MECOSTA...ISABELLA...CLARE AND EASTERN OSCEOLA
COUNTIES...
AT 240 PM EDT...THUNDERSTORMS PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH WERE LOCATED ALONG A LINE EXTENDING FROM TEMPLE TO BYRON
CENTER...AND MOVING EAST AT 50 MPH.
* LOCATIONS WITHIN THE WARNED AREA INCLUDE...
JAMESTOWN... JENISON... SEARS...
MARION... CORAL... AMBLE...
PIERSON... HOWARD CITY... ALTONA...
BARRYTON... MECOSTA... ALPINE...
GRANDVILLE... WYOMING... SAND LAKE...
COMSTOCK PARK... BELMONT... WALKER...
WINDS ESTIMATED AT 70 MPH BROUGHT DOWN SEVERAL TREES NEAR GRANT IN
NEWAYGO COUNTY WHEN THESE STORMS WENT THROUGH.
CONTINUOUS LIGHTING IS ALSO OCCURRING WITH THESE STORMS. LIGHTNING IS
ONE OF NATURES TOP KILLERS. SEEK SHELTER IN A STURDY STRUCTURE
QUICKLY...IF YOU CAN HEAR THUNDER THEN YOU ARE IN DANGER OF BEING
STRUCK.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SUNDAY EVENING FOR SOUTHWESTERN MICHIGAN.
LAT...LON 4381 8522 4418 8518 4418 8462 4416 8460
4390 8459 4382 8462 4382 8460 4348 8461
4277 8508 4275 8593
TIME...MOT...LOC 1844Z 275DEG 46KT 4402 8490 4280 8573
$$
OSTUNO000
WWUS53 KGRR 081856
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
255 PM EDT SUN JUN 8 2008
MIC005-133-139-081905-
/O.CAN.KGRR.SV.W.0055.000000T0000Z-080608T1930Z/
OSCEOLA MI-ALLEGAN MI-OTTAWA MI-
255 PM EDT SUN JUN 8 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN OTTAWA...EXTREME
NORTHEASTERN ALLEGAN AND EASTERN OSCEOLA COUNTIES HAS BEEN
CANCELLED...
SEVERE WEATHER HAD MOVED OUT OF THE AREA. STAY TUNED FOR THE LATEST
WEATHER INFORMATION.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SUNDAY EVENING FOR SOUTHWESTERN MICHIGAN.
LAT...LON 4398 8494 4416 8501 4418 8462 4416 8460
4390 8459 4382 8462 4382 8460 4348 8461
4277 8508 4276 8577
TIME...MOT...LOC 1855Z 275DEG 46KT 4404 8469 4320 8518
4279 8554
$$
MIC015-035-057-067-073-081-107-117-081930-
/O.CON.KGRR.SV.W.0055.000000T0000Z-080608T1930Z/
CLARE MI-ISABELLA MI-MECOSTA MI-MONTCALM MI-GRATIOT MI-KENT MI-
IONIA MI-BARRY MI-
255 PM EDT SUN JUN 8 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR EXTREME NORTHEASTERN BARRY...IONIA...SOUTHEASTERN KENT...
NORTHWESTERN GRATIOT...MONTCALM...SOUTHEASTERN MECOSTA...ISABELLA AND
CLARE COUNTIES...
AT 250 PM EDT...A LINE OF STORMS WITH A HISTORY OF PRODUCING
DAMAGING WINDS IN EXCESS OF 60 MPH WERE LOCATED ALONG A LINE
EXTENDING FROM HARRISON TOGREENVILLE TO CUTLERVILLE...AND MOVING
EAST AT 50 MPH.
* LOCATIONS WITHIN THE WARNED AREA INCLUDE...
LANGSTON... TURK LAKE... ENTRICAN...
TRUFANT... SIX LAKES... LAKEVIEW...
GREENVILLE... DUTTON... EAST GRAND RAPIDS...
ADA... CANNONSBURG... CUTLERVILLE...
KENTWOOD... CASCADE... BYRON CENTER...
BRINTON... BEAL CITY... BLANCHARD...
CONTINUOUS LIGHTING IS ALSO OCCURRING WITH THESE STORMS. LIGHTNING IS
ONE OF NATURES TOP KILLERS. SEEK SHELTER IN A STURDY STRUCTURE
QUICKLY...IF YOU CAN HEAR THUNDER THEN YOU ARE IN DANGER OF BEING
STRUCK.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SUNDAY EVENING FOR SOUTHWESTERN MICHIGAN.
LAT...LON 4398 8494 4416 8501 4418 8462 4416 8460
4390 8459 4382 8462 4382 8460 4348 8461
4277 8508 4276 8577
TIME...MOT...LOC 1855Z 275DEG 46KT 4404 8469 4320 8518
4279 8554
$$
OSTUNO000
WWUS53 KGRR 081913
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
312 PM EDT SUN JUN 8 2008
MIC107-081922-
/O.CAN.KGRR.SV.W.0055.000000T0000Z-080608T1930Z/
MECOSTA MI-
312 PM EDT SUN JUN 8 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MECOSTA COUNTY
HAS BEEN CANCELLED...
SEVERE WEATHER HAD EITHER WEAKENED OR MOVED OUT OF THE AREA. STAY
TUNED FOR THE LATEST WEATHER INFORMATION.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SUNDAY EVENING FOR SOUTHWESTERN MICHIGAN.
LAT...LON 4327 8523 4350 8488 4395 8472 4401 8462
4390 8459 4385 8459 4384 8462 4382 8459
4348 8461 4278 8507 4278 8556
TIME...MOT...LOC 1912Z 275DEG 46KT 4402 8439 4318 8488
4277 8525
$$
MIC015-035-057-067-073-081-117-081930-
/O.CON.KGRR.SV.W.0055.000000T0000Z-080608T1930Z/
CLARE MI-ISABELLA MI-MONTCALM MI-GRATIOT MI-KENT MI-IONIA MI-BARRY
MI-
312 PM EDT SUN JUN 8 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR EXTREME NORTHEASTERN BARRY...IONIA...SOUTHEASTERN KENT...
NORTHWESTERN GRATIOT...EASTERN MONTCALM...EASTERN ISABELLA AND
SOUTHEASTERN CLARE COUNTIES...
AT 309 PM EDT...SEVERE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 30 MILES NORTHEAST OF ROSEBUSH TO CARSON CITY TO LAKE
ODESSA...AND MOVING EAST AT 50 MPH.
* LOCATIONS WITHIN THE WARNED AREA INCLUDE...
CEDAR LAKE... VICKERYVILLE... BUTTERNUT...
FENWICK... SIDNEY... CRYSTAL...
VESTABURG... MCBRIDE... SHERIDAN...
STANTON... GREENVILLE... FALLASSBURG...
ALASKA... ALTO... CALEDONIA...
LOWELL... DELWIN... LEATON...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SUNDAY EVENING FOR SOUTHWESTERN MICHIGAN.
LAT...LON 4327 8523 4350 8488 4395 8472 4401 8462
4390 8459 4385 8459 4384 8462 4382 8459
4348 8461 4278 8507 4278 8556
TIME...MOT...LOC 1912Z 275DEG 46KT 4402 8439 4318 8488
4277 8525
$$
OSTUNO000
WWUS53 KGRR 081926
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
325 PM EDT SUN JUN 8 2008
MIC035-073-081-081935-
/O.CAN.KGRR.SV.W.0055.000000T0000Z-080608T1930Z/
CLARE MI-ISABELLA MI-KENT MI-
325 PM EDT SUN JUN 8 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN KENT...EASTERN
ISABELLA AND SOUTHEASTERN CLARE COUNTIES HAS BEEN CANCELLED...
SEVERE WEATHER HAD MOVED OUT OF THE AREA. STAY TUNED FOR THE LATEST
WEATHER INFORMATION.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SUNDAY EVENING FOR SOUTHWESTERN MICHIGAN.
LAT...LON 4299 8528 4323 8506 4346 8491 4347 8462
4278 8507 4279 8529
TIME...MOT...LOC 1925Z 275DEG 46KT 4400 8416 4316 8465
4276 8503
$$
MIC057-067-117-081930-
/O.CON.KGRR.SV.W.0055.000000T0000Z-080608T1930Z/
MONTCALM MI-GRATIOT MI-IONIA MI-
325 PM EDT SUN JUN 8 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR IONIA...NORTHWESTERN GRATIOT AND EASTERN MONTCALM COUNTIES...
AT 321 PM EDT...A LINE OF STORMS PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH WAS LOCATED FROM CARSON CITY TO 10 MILES SOUTHEAST OF
CLARKSVILLE...AND WAS MOVING EAST AT 50 MPH.
* LOCATIONS WITHIN THE WARNED AREA INCLUDE...
VICKERYVILLE... BUTTERNUT... FENWICK...
CRYSTAL... VESTABURG... SHERIDAN...
CARSON CITY... BERLIN CENTER... MUIR...
ORLEANS... LYONS... PALO...
SARANAC... LAKE ODESSA... CLARKSVILLE...
IONIA... FOREST HILL... ELM HALL...
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SUNDAY EVENING FOR SOUTHWESTERN MICHIGAN.
LAT...LON 4299 8528 4323 8506 4346 8491 4347 8462
4278 8507 4279 8529
TIME...MOT...LOC 1925Z 275DEG 46KT 4400 8416 4316 8465
4276 8503
$$
OSTUNOWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 2:00 PM EDT, 16 minutes earlier.
Area forecast discussion, Jun 8, 2:00 PM EDT, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 200 PM EDT SUN JUN 8 2008 LATEST UPDATE...AVIATION AND LONG TERM... .SYNOPSIS...(538 AM EDT SAT JUN 7 2008) A STATIONARY FRONT WILL REMAIN SITUATED OVER THE REGION INTO TUESDAY. WAVES OF LOW PRESSURE WILL TRAVEL ALONG THE FRONTAL SYSTEM AND BRING PERIODS OF THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL. FLOODING WILL BECOME AN INCREASING PROBLEM AS EACH WAVE OF LOW PRESSURE BRING ADDED RAINFALL TO THE ALREADY SATURATED GROUND. ONCE THE PRIMARY STORM MOVES THE FRONT OUT OF THE AREA LATER ON TUESDAY... COOLER AND DRIER WEATHER WILL RETURN TO THE REGION. && .SHORT TERM...(538 AM EDT SUN JUN 8 2008) (TODAY THROUGH TUESDAY) AS THE LOW LEVEL JET AND THE ASSOCIATED THUNDERSTORMS FINALLY MOVE OUT OF THE REGION DURING THE MID MORNING HOURS TODAY...SOUTHWEST MICHIGAN SHOULD SEE A SHORT PERIOD OF RELATIVELY DRY WEATHER. THE NEXT AREA OF CONVECTION...ASSOCIATED WITH UPPER LEVEL SPEED MAX AND CORRESPONDING LOW LEVEL JET CORE...MOVES INTO THE GRR CWA BY EARLY THIS SUNDAY AFTERNOON. THAT CONVECTION IS CURRENTLY OVER IOWA. ONCE THAT AREA MOVES THROUGH ANOTHER LOW LEVEL JET CORE AIMS AT SOUTHWEST MICHIGAN EARLY TONIGHT... THAT WILL TOUCH OF ADDITIONAL STORMS. THE PROFILES SHOW OVER 2000 J/KG OVER THE CENTRAL AND SOUTHERN CWA FROM 15Z THROUGH 24Z TODAY. SINCE THE WIND IS UNIDIRECTIONAL WITH HEIGHT... MOSTLY BOWING LINE SEGMENTS ARE EXPECTED WITH THE STORMS. AS A RESULT SEVERE STORMS ARE POSSIBLE ONCE AGAIN TODAY. PRECIPITABLE WATER VALUES REACH NEAR 2 INCHES THIS EVENING WHILE THEY WERE CLOSER TO 1.5 INCHES SATURDAY NIGHT. THUS I FEEL THE THREAT FOR FLOODING RAINFALL WOULD BE WITH US AGAIN THIS AFTERNOON AND TONIGHT. AS A RESULT OF THE 3 TO 6 INCHES OF RAIN THAT HAS ALREADY FALLEN AND THE THREAT OF MORE HEAVY RAINFALL TONIGHT...I HAVE ISSUED A FLOOD WATCH FOR THIS AFTERNOON AND TONIGHT FOR THE AREA BETWEEN I-96 AND I-94. FINALLY THE PRIMARY UPPER LOW COMES OUT LATER MONDAY INTO TUESDAY. AS THAT HAPPENS YET ANOTHER PERIOD OF THUNDERSTORMS WITH HEAVY RAINFALL IS POSSIBLE MONDAY AFTERNOON INTO EARLY TUESDAY MORNING. FLOODING WILL ONCE AGAIN BE A SIGNIFICANT ISSUE. AS WILL SEVERE WEATHER ONCE AGAIN. && .LONG TERM...(200 PM EDT SUN JUN 8 2008) (WEDNESDAY THROUGH SUNDAY) EXTENDED RANGE FCST LOOKS GOOD WITH NO SIGNIFICANT CHANGES NECESSARY. TRANQUIL WX IS ANTICIPATED WEDNESDAY THROUGH THURSDAY FOLLOWED BY OUR NEXT CHC FOR CONVECTION FRIDAY AND SATURDAY. HIGH PRESSURE WILL PRODUCE DRY WX LATE NEXT WEEKEND INTO THE FOLLOWING WEEK. && .MARINE...(538 AM EDT SUN JUN 8 2008) PERIODS OF THUNDERSTORMS WILL CONTINUE OVER THE NEAR SHORE WATERS INTO TUESDAY. THE LARGEST WAVES ARE EXPECTED EARLY MONDAY MORNING AS FRONTAL WAVE PASSES BY. WAVES MAY BE LARGE ENOUGH FOR SMALL CRAFT ADVISORIES AS WINDS INCREASE TO 25 KNOTS FROM THE SOUTH FOR ABOUT 12 HOURS. LIGHTER WINDS BY MID DAY MONDAY WILL ALLOW THE WAVES TO SUBSIDE. && .AVIATION...(200 PM EDT SUN JUN 8 2008) A ROUND OF STRONG TO SEVERE STORMS WILL AFFECT ALL TAF SITES BETWEEN 18Z AND 21Z THIS AFTN. THE STORMS WILL AFFECT THE MKG AND GRR TAF SITES BETWEEN 18Z AND 1930Z AND THE REMAINDER OF OUR TAF SITES BETWEEN 1930Z AND 21Z. IN ADDITION TO VERY HEAVY RAIN AND FREQUENT LIGHTNING... THE THUNDERSTORMS COULD ALSO PRODUCE WIND GUSTS IN THE 45 TO 55 KT RANGE AND HAIL. ADDITIONAL SHOWERS AND TSTORMS WILL REDEVELOP OVERNIGHT AS THE LLJ INCREASES. IN FACT THE THREAT FOR RAIN AND TSTORMS WILL CONTINUE THROUGH 18Z MONDAY AT ALL TAF SITES AND SOME OF THE STORMS COULD BE STRONG TO SEVERE. && .HYDROLOGY...(200 PM EDT SUN JUN 8 2008) A FLOOD WATCH IS IN EFFECT FOR OUR ENTIRE HSA THROUGH LATE MONDAY NIGHT. A ROUND OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE ACROSS OUR HSA THIS AFTN AND BRING ANOTHER ROUND OF MDT TO HVY RAIN. THIS IN ADDITION TO ALL OF THE RAINFALL FROM YESTERDAY EVENING AND EARLY THIS MORNING COULD CAUSE FLOODING ISSUES. THEREFORE A FLOOD WARNING FOR URBAN AREAS AND SMALL STREAMS HAS BEEN EXTENDED FOR PORTIONS OF OUR HSA THROUGH NOON MONDAY. A FLOOD WARNING ALSO CONTINUES FOR THE THORNAPPLE RIVER ABOVE HASTINGS IN BARRY COUNTY. ADDITIONAL RAIN AND TSTORM ACTIVITY WILL DEVELOP OVERNIGHT AS THE LLJ INCREASES. IN FACT THE THREAT FOR RAIN AND THUNDERSTORMS... ANY OF WHICH COULD PRODUCE HEAVY RAIN... WILL CONTINUE THROUGH MONDAY NIGHT. AFTER THE FINAL ROUND OF CONVECTION MOVES THROUGH LATE MONDAY NIGHT INTO EARLY TUESDAY MORNING... SOME SIGNIFICANT FLOODING IS CERTAINLY POSSIBLE IF THESE MULTIPLE ROUNDS OF THUNDERSTORMS DO INDEED BRING HEAVY RAIN. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...SEVERE THUNDERSTORM WATCH IN EFFECT FOR OUR ENTIRE CWFA THROUGH 02Z. FLOOD WATCH IN EFFECT FOR OUR ENTIRE HSA THROUGH LATE MONDAY NIGHT. LM...NONE. && SYNOPSIS: WDM SHORT TERM: WDM LONG TERM: LAURENS MARINE WDM AVIATION: LAURENS HYDROLOGY: LAURENS/MJS
Hazardous weather outlook, Jun 8, 6:12 AM EDT, 8 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 612 AM EDT SUN JUN 8 2008 MIZ037>040-043>046-050>052-056>059-064>067-071>074-091015- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 612 AM EDT SUN JUN 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON INTO EARLY TONIGHT AS ANOTHER WAVE OF LOW PRESSURE TRACKS ALONG THE STATIONARY FRONT OVER NORTHERN LOWER MICHIGAN. DAMAGING WINDS...LARGE HAIL AND HEAVY RAINFALL ARE THE PRIMARY THREATS. FLOODING WILL BE PROBLEM BETWEEN INTERSTATE 94 AND INTERSTATE 96 WEST OF LANSING AS SEVERAL ROUNDS OF ADDITIONAL THUNDERSTORMS WILL MOVE ACROSS THIS AREA THAT HAS ALREADY SEEN 3 TO 6 INCHES OF RAIN SATURDAY NIGHT INTO EARLY SUNDAY MORNING. SOME ROADS MAY HAVE SECTIONS THAT HAVE TO MUCH WATER OVER THE ROAD TO DRIVE SAFELY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE THREAT FOR MORE HEAVY RAINFALL...FLOODING AND THE SLIGHT RISK FOR SEVERE THUNDERSTORMS REMAINS INTO TUESDAY MORNING AS SEVERAL WAVES OF LOW PRESSURE TRAVEL ALONG A QUASI-STATIONARY FRONT OVER MICHIGAN. ANOTHER FRONTAL SYSTEM WILL MOVE INTO MICHIGAN LATER IN THE WEEK AND BRING ADDITIONAL THUNDERSTORMS TO THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON INTO THIS EVENING AND FOR MONDAY AFTERNOON INTO MONDAY EVENING. LMZ844>849-091015- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 612 AM EDT SUN JUN 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WITH HEAVY RAINFALL WILL REDUCE THE SURFACE VISIBILITY TO UNDER A MILE AT TIMES THROUGH TONIGHT. GUSTY WINDS AND CLOUD TO WATER LIGHTNING ASSOCIATED WITH THE THUNDERSTORMS WILL RESULT IN ADDITIONAL HAZARDS TO BOATERS TODAY. LATE TONIGHT SOUTHERLY WINDS MAY BUILD WAVES TO THE 3 TO 5 FOOT RANGE. WAVES OF THAT HEIGHT AREA DANGEROUS TO SMALL WATER CRAFT. RIPE TIDES MAY BE AN ISSUE TOO. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS WITH GUSTY WINDS...LARGE WAVES AND CLOUD TO WATER LIGHTING WILL CONTINUE INTO TUESDAY. WAVE HEIGHTS WILL FALL BELOW 4 FEET BY MID MORNING ON MONDAY. RIPE TIDES MAY BE AN ISSUE MONDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON INTO THIS EVENING AND FOR MONDAY AFTERNOON INTO MONDAY EVENING. WDM
In the hours before
Local storm report, Jun 8, 9:51 AM EDT, 4 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
951 AM EDT SUN JUN 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 AM HEAVY RAIN 7 SW GRAND LEDGE 42.68N 84.85W
06/08/2008 M4.75 INCH EATON MI TRAINED SPOTTER
SPOTTER REPORTS WATER WAS RUNNING OVER HIS DRIVEWAY AND
THE FIELDS NEARBY ARE FLOODED.
&&
HOVINGLocal storm report, Jun 8, 10:09 AM EDT, 4 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1009 AM EDT SUN JUN 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM TSTM WND DMG 1 SE LANSING 42.70N 84.54W
06/07/2008 INGHAM MI TRAINED SPOTTER
SPOTTER REPORTS SEVERAL 1 FOOT DIAMETER TREES WERE BLOWN
DOWN AND IN GOOD HEALTH...ON STONELEIGH DR.
&&
HOVINGLocal storm report, Jun 8, 10:39 AM EDT, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1039 AM EDT SUN JUN 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM HEAVY RAIN ALLENDALE 42.99N 85.95W
06/08/2008 M3.25 INCH OTTAWA MI TRAINED SPOTTER
MEASURED NEAR THE INTERSECTION OF JOAL ST AND 68TH AVE.
&&
HOVINGLocal storm report, Jun 8, 10:59 AM EDT, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1059 AM EDT SUN JUN 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 AM HEAVY RAIN 3 E BATTLE CREEK 42.30N 85.17W
06/08/2008 M2.27 INCH CALHOUN MI TRAINED SPOTTER
MEASURED FROM 1130PM LAST NIGHT TO 1045AM THIS MORNING.
&&
HOVINGSpecial weather statement, Jun 8, 11:50 AM EDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1150 AM EDT SUN JUN 8 2008
MIZ037-038-081645-
LAKE-MASON-
1150 AM EDT SUN JUN 8 2008
...SPECIAL WEATHER STATEMENT...
AT 1146 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF
FREESOIL TO 8 MILES SOUTHWEST OF LUDINGTON...MOVING EAST AT 37 MPH.
* LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
LAKE MICHIGAN RECREATION AREA... HAMLIN LAKE...
LUDINGTON... FREESOIL... SCOTTVILLE...
FOUNTAIN... CUSTER... WALHALLA...
IRONS... BRANCH... WOLF LK...
BALDWIN... IDLEWILD... BRISTOL...
NIRVANA... CHASE... LUTHER...
THESE STORMS ARE CAPABLE OF PRODUCING PEA SIZE HAIL...WINDS GREATER
THAN 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...AND BRIEF
DOWNPOURS. GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO
BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
LAT...LON 4420 8636 4419 8631 4419 8630 4417 8557
4382 8558 4382 8643 4396 8647 4401 8652
TIME...MOT...LOC 1550Z 266DEG 32KT 4417 8625 4387 8649
LAURENSSpecial weather statement, Jun 8, 1:06 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
106 PM EDT SUN JUN 8 2008
MIZ037>039-043>045-050-081800-
LAKE-MASON-MECOSTA-MUSKEGON-NEWAYGO-OCEANA-OSCEOLA-
106 PM EDT SUN JUN 8 2008
...SPECIAL WEATHER STATEMENT...
AT 102 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 17 MILES NORTHWEST
OF FREESOIL TO SILVER LAKE ST PARK...MOVING NORTHEAST AT 45 MPH.
* LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
MEARS... STONY LAKE... NEW ERA...
SILVER LAKE ST PARK... ROTHBURY...
SHELBY... HAMLIN LAKE... BIG SABLE POINT...
LUDINGTON STATE PARK... LUDINGTON...
PENTWATER... LAKE MICHIGAN RECREATION AREA...
HART... FERRY... ELBRIDGE...
SCOTTVILLE... CRYSTAL VALLEY... CUSTER...
THESE STORMS ARE CAPABLE OF PRODUCING ONE HALF INCH DIAMETER HAIL...
WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND
HEAVY DOWNPOURS. GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH
BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.
LAT...LON 4419 8638 4418 8530 4358 8526 4345 8648
4355 8652 4371 8653 4375 8648 4383 8645
4396 8647 4407 8654
TIME...MOT...LOC 1706Z 244DEG 46KT 4425 8645 4375 8644The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 8:09 PM EDT | Special Marine Warning | GRR | 81 min | |
| Jun 7, 8:16 PM EDT | Severe Thunderstorm Warning | GRR | Allegan, Ottawa | 44 min |
| Jun 7, 8:28 PM EDT | Severe Thunderstorm Warning | GRR | Barry, Ionia, Kent | 35 min |
| Jun 7, 9:00 PM EDT | Severe Thunderstorm Warning | GRR | Ottawa | 60 min |
| Jun 7, 9:24 PM EDT | Severe Thunderstorm Warning | GRR | Allegan | 81 min |
| Jun 7, 9:30 PM EDT | Special Marine Warning | GRR | 90 min | |
| Jun 7, 9:39 PM EDT | Special Marine Warning | GRR | 96 min | |
| Jun 7, 9:48 PM EDT | Special Weather Statement | GRR | Barry, Clinton, Eaton, Gratiot, Ingham, Ionia and 2 more | 87 min |
| Jun 7, 9:58 PM EDT | Flash Flood Warning | GRR | Allegan, Barry, Eaton, Ionia, Kent, Ottawa | 6 hr |
| Jun 7, 10:14 PM EDT | Severe Thunderstorm Warning | GRR | Barry, Eaton, Ionia, Kent | 46 min |
| Jun 7, 10:43 PM EDT | Severe Thunderstorm Warning | GRR | Eaton, Ingham | 62 min |
| Jun 7, 10:57 PM EDT | Areal Flood Advisory | GRR | Allegan, Barry, Calhoun, Clare, Clinton, Eaton and 17 more | 203 days |
| Jun 7, 10:57 PM EDT | Severe Thunderstorm Warning | GRR | Clinton | 18 min |
| Jun 7, 11:21 PM EDT | Special Marine Warning | GRR | 90 min | |
| Jun 7, 11:47 PM EDT | Severe Thunderstorm Warning | GRR | Kalamazoo, Van Buren | 47 min |
| Jun 8, 1:23 AM EDT | Special Weather Statement | GRR | Kent | 67 min |
| Jun 8, 1:35 AM EDT | Special Weather Statement | GRR | Eaton, Ingham | 55 min |
| Jun 8, 3:27 AM EDT | Flood Watch | GRR | Allegan, Barry, Calhoun, Clare, Clinton, Eaton and 17 more | 48 hr |
| Jun 8, 4:01 AM EDT | Areal Flood Warning | GRR | Allegan, Barry, Eaton, Ionia, Kent, Ottawa | 56 hr |
| Jun 8, 9:29 AM EDT | Special Weather Statement | GRR | Ottawa | 61 min |
| Jun 8, 10:33 AM EDT | River Flood Warning | GRR | Barry | 5 days |
| Jun 8, 11:50 AM EDT | Special Weather Statement | GRR | Lake, Mason | 55 min |
| Jun 8, 12:23 PM EDT | Special Marine Warning | GRR | 2 hr | |
| Jun 8, 1:04 PM EDT | Special Marine Warning | GRR | 86 min | |
| Jun 8, 1:06 PM EDT | Special Weather Statement | GRR | Lake, Mason, Mecosta, Newaygo, Oceana, Osceola | 54 min |
| Jun 8, 1:12 PM EDT | Severe Thunderstorm Warning | GRR | Mason, Oceana | 48 min |
| Jun 8, 1:26 PM EDT | Severe Thunderstorm Warning | GRR | Allegan, Kent, Muskegon, Newaygo, Oceana, Ottawa and 1 more | 64 min |
| Jun 8, 1:38 PM EDT | Severe Thunderstorm Warning | GRR | Lake, Mason, Mecosta, Newaygo, Oceana, Osceola | 52 min |
| Jun 8, 1:52 PM EDT | Severe Thunderstorm Warning | GRR | Allegan, Van Buren | 38 min |
| Jun 8, 2:27 PM EDT | Severe Thunderstorm Warning | GRR | Allegan, Barry, Calhoun, Eaton, Kalamazoo, Van Buren | 78 min |
| Jun 8, 2:30 PM EDT | Tornado Warning | GRR | Clare, Osceola | 38 min |
| Jun 8, 2:34 PM EDT | Tornado Warning | GRR | Osceola | 13 min |
| Jun 8, 3:16 PM EDT | Severe Thunderstorm Warning | GRR | Barry, Clinton, Eaton, Gratiot, Ingham, Ionia and 2 more | 59 min |
| Jun 8, 3:34 PM EDT | Severe Thunderstorm Warning | GRR | Barry, Calhoun, Eaton, Ingham, Jackson, Kalamazoo | 71 min |
| Jun 8, 4:01 PM EDT | Tornado Warning | GRR | Clinton, Eaton, Ingham | 25 min |
| Jun 8, 4:45 PM EDT | Severe Thunderstorm Warning | GRR | Jackson | 30 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.